THERMAL SCIENCE

International Scientific Journal

Authors of this Paper

External Links

AN APPROXIMATE SOLUTION TO THE TRANSIENT SPACE-FRACTIONAL DIFFUSION EQUATION: INTEGRAL-BALANCE APPROACH, OPTIMIZATION PROBLEMS AND ANALYZES

ABSTRACT
This paper presents approximate analytical solutions of an initial-boundary value problem of fractional partial differential diffusion equation with spatial Riemann-Liouville fractional derivative. The proposed approximate solutions are based on the concept of a finite penetration depth with the integral-balance method and series expansions of the assumed parabolic profile with undefined exponent. Optimization problems referring to optimal exponents of the assumed parabolic have been developed.
KEYWORDS
PAPER SUBMITTED: 2016-01-13
PAPER REVISED: 2016-03-26
PAPER ACCEPTED: 2016-03-28
PUBLISHED ONLINE: 2016-04-09
DOI REFERENCE: https://doi.org/10.2298/TSCI160113075H
CITATION EXPORT: view in browser or download as text file
THERMAL SCIENCE YEAR 2017, VOLUME 21, ISSUE 1, PAGES [309 - 321]
REFERENCES
  1. Trujillo, J., Fractional models: Sub and super-diffusive, and undifferentiable solutions, In: B. H. V.Topping, G. Montero, and R.Montenegro (Eds), Innovation in Engineering Computational Technology, Sax-Coburg Publ., Stirling, UK, 2006, pp. 371-402.
  2. Nigmatullin, R.R., The realization of the generalized transfer equation in a medium with fractal geometry, Physica Status Solidi (B) Basic Research., 133 (1986), 1, 425-430.
  3. Bakunin ,O.G., Description of the Anomalous Diffusion of Fast Electrons by a Kinetic Equation with a Fractional Spatial Derivative, Plasma Physics Reports, Vol. 30, No. 4, 2004, pp. 338-342.
  4. Bakunin O.G., Diffusion Equations and Turbulent Transport, Plasma Physics Reports, (2003),11, pp. 955-970.
  5. Luchko, Yu, Srivastava,H.M., The exact solution of certain differential equations of fractional order by using operational calculus, Comp. Math. Appl., 29 (1995),8, 73-85.
  6. He,J-H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comp. Meth. Appl. Mech. Eng. , 167 (1998),1-2, 57-68.
  7. Molliq, R.Y., Noorani, M. S. M., Hashim,I., Variational Iteration Method for Fractional Heat- and Wave-Like Equations, Nonlinear Anal., Real World Appl., 10 (2009), 3, pp. 1854-1869..
  8. Nakagawa, J. ,Sakamoto,K.,Yamamoto, M., Overview to mathematical analysis for fractional diffusion equations-new mathematical aspects motivated by industrial collaboration, J. Math-for-Indust. , 2(2010A-10) 99-108 .
  9. Das, S., Gupta, P.K., Ghosh, P., An approximate analytical solution of Nonlinear Fractional Diffusion Equation, Appl. Math.Model.,35 (2011) , 8, 4071-4076.
  10. Wu, G-C: Variational iteration method for solving the time-fractional diffusion equations in porous medium. Chin. Phys. B., 21, (2012a), 22, Article ID 120504; DOI: 10.1088/1674-1056/21/12/120504
  11. G.-C. Wu, Applications of the Variational Iteration Method to Fractional Diffusion : Local versus Nonlocal Ones, Int. Rev. Chem.Eng., 4 (2012b),5,505-510.
  12. G.C. Wu, D. Baleanu, Z.G. Deng, S.D. Zeng, Lattice fractional diffusion equation in terms of a Riesz- Caputo difference, Physica A, 438 (2015) 335-339.
  13. Hashemi, M. S.; Baleanu, D.; Parto-Haghighi, M., A., Lie group approach to solve the fractional Poisson equation, Romanian J.f Phys. , 60 (2015), 9-10, pp:1289-1297.
  14. Liu F, Shen S, Anh V, Turner I. Analysis of a discrete non-Markovian random walk approximation for the time fractional diffusion equation. ANZIAM J. , 46 (2004), E, pp.488-504.
  15. Liu F, Zhuang P, Anh, V, Turner I, Burrage K. Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation. Appl Math Comput. , 191 (2007), 1, pp. 12-20.
  16. Zhuang P, Liu F. Implicit difference approximation for the time fractional diffusion equation. J Appl Math Comput. , 22 (2006),3, pp. 87-99.
  17. Meerschaert MM, Tadjeran C. Finite difference approximations for two-sided space-fractional partial differential equations. Appl Numer Math. ,56 (2006),1,pp.80-90.
  18. Basu T S, Wang H. A fast second-order finite difference method for space-fractional diffusion equations. Int J Numer Anal Mod.,9 ( 2012),5, pp. 658-666.
  19. Akgul, A.; Inc, M.; Karatas, E. ; Baleanu, D., Numerical solutions of fractional differential equations of Lane-Emden type by an accurate technique, Adv Diff. Eqs, Article Number: 220 Published: JUL 16 2015; DOI: 10.1186/s13662-015-0558-8
  20. Bhrawy, A. H.; Doha, E. H.; Baleanu, D., Hafez, R.M., A highly accurate Jacobi collocation algorithm for systems of high-order linear differential-difference equations with mixed initial conditions ,Math. Meth. Appl. Sci., 38 (2015),14, pp. 3022-3032. doi: 10.1002/mma.3277.
  21. Podlubny, I, Fractional Differential Equations, Academic Press, New York, 1999
  22. Benson.D.A., The fractional order governing equations of Levy motions , Water Resour.Res, 36 (2000),6, pp.1413-1423.
  23. Shlesinger, M.F., West, B.J., Klafter, J., Levy dynamics of enhanced diffusion: Application to turbulence, Phys. Rev. Lett., 38 91987),11, pp.1100-1103.
  24. Ervin,V.J., Heur, N., Roop, J., Numerical approximation of a time dependent, nonlinear , spacefractional diffusion equation, SIAM J. Num Anal. , 45 (2008),2, pp.572-591.
  25. Li, C.P., Zhao, Z.G., Chen, Y.Q., Numerical approximation of nonlinear fractional differential equations with subdiffusion and superdiffusion, Comp.Math. Appl., 62 (2011),3, pp.855-875.
  26. Sapora, A., Corneti, P., Carpinteri, A., Diffusion problems on fractional nonlocal media, Centr. Eur. J. Phys., 11 (2013),10, pp. 1255-1261.
  27. El-Kady, M., El-Sayed, S.M., Salem, H.S., El-Gendi nodal Galerkin method for solving linear and nonlinear partial \fractional space equations, Int. J. Latest Res. Sci. Technol. , 2(2013),6,pp. 10-17.
  28. Zheng, Y., Zhao, Z., A fully discrete Galerkin method for a nonlinear space-fractional diffusion equation, math. Problems in Engineering, (2011) Article 171620, 20 pages,
  29. Saadatmandi, A., Deghan, M., A tau approach for solution of the space fractional diffusion equation, Comp. Math. Appl., 62 (2011), 3, pp.1135-1142.
  30. Nie, N., Huang, J., Wang, W., tTang, Y., Solving spatial-fractional partial differential diffusion equations by spectral method., J. Stat. Comp. Sim. , 84 (2014),6,pp.1173-1189.
  31. Ray, S.S, A new approach for the application of Adomian decomposition method for the solution of fractional space diffusion equation with insulated ends, Appl. Math. Model. 2002(2008),2, pp. 544-549.
  32. Ray, S.S, Analytical solution for the space fractional diffusion equation by two-step Adomian decomposition method, Comp.Nonlinear Sci. Num. Simul., 14 92009), 4, pp. 1295-1306.
  33. Ray, S.S., Chaudhuri, Bera,R.K. , Application of modified decomposition method for the analytical solution of space fractional diffusion equation, Appl. Math. Comput., 196 92008), 1, pp.294-302.
  34. Huang, F., Liu, F., The space-time fractional diffusion equation with Caputo derivatives, J.Appl. Math & Computing, 19 (2005), 1-2, pp. 179-190.
  35. Huang, F., Liu, F. , The fundamental solution of the space-time fractional advection-diffusion equation, J.Appl. Math & Computing,19 (2005), 1-2, pp. 339-350.
  36. Aguilar, J.F.G., Hernadez, M.M., Space-time fractional diffusion-advection equation with Caputo derivative, Abstract and Applied Analysis , 2014, Article ID 283019, 8 pages. Doi: 10.1155/2014/283019
  37. Goodman, T.R., Application of Integral Methods to Transient Nonlinear Heat Transfer, In: T. F. Irvine and J. P. Hartnett (Eds.), Advances in Heat Transfer, 1 (1964), Academic Press, San Diego, CA, pp. 51-122.
  38. Hristov,J., The heat-balance integral method by a parabolic profile with unspecified exponent: Analysis and benchmark exercises. Therm. Sci., 13 (2009) ,2, 22-48.
  39. Hristov,J., Heat-Balance Integral to Fractional (Half-Time) Heat Diffusion Sub-Model, Therm. Sci. 14 (2010) ,2, 291-316.
  40. Hristov, J., Approximate Solutions to Fractional Subdiffusion Equations: The heat-balance integral method, Europ. Phys. J.-ST, 193 (2011), 1, 229-243.
  41. Hristov, J., Double Integral-Balance Method to the Fractional Subdiffusion Equation: Approximate solutions, optimization problems to be resolved and numerical simulations, J. Vibration and Control - in press; DOI: 10.1177/1077546315622773
  42. Hristov,J., Approximate solutions to time-fractional models by integral balance approach, In: C. Cattani, H.M. Srivastava, Xia-Jun Yang (Eds.), Fractals and Fractional Dynamics, De Gruyter Open, 2015 , pp.78- 109.
  43. Oldham, K.B., Spanier, J., The fractional Calculus, Academic Press, New York, USA, 1974.
  44. Gradshteyn, I.S., Ryzhik, I.M., . Table of Integrals, Series, and Products. Edited by A. Jeffrey and D. Zwillinger. Academic Press, New York, 7th edition, 2007.
  45. Ozcag, E., Ege,I., GurcayH., Jolevska-Tuneska, B., On partial derivatives of the incomplete beta function, Appl.Math. Lett., 21 (2008),7, pp. 675-681
  46. DiDonnato, A.R., Jarnagin, M.P., A method for computing the incomplete beta function ratio for half- integer values of the parameter a and b, Math. Comp., 21 (1967), 100, pp.652-662.
  47. T.G.Myers, Optimal exponent heat balance and refined integral methods applied to Stefan problem, Int. J. Heat Mass Transfer, 53 (2010), 5-6, pp. 1119-1127.
  48. Langford , D., The heat balance integral method, Int. J. Heat Mass Transfer, 16 (1973), 12, pp.2424-2428.

© 2017 Society of Thermal Engineers of Serbia. Published by the Vinča Institute of Nuclear Sciences, Belgrade, Serbia. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution-NonCommercial-NoDerivs 4.0 International licence